Heavy Snow, Northern Panhandle
- When
- December 23, 2:00 PM PST to December 24, 9:00 AM PST
- Where
- Northern Panhandle forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 48.247, -116.588 (the zone’s center; the record gives no point)
A pacific weather system tracked through the inland northwest, bringing heavy snow accumulations to the North and Central Idaho Panhandle Mountains. Snow accumulations were generally near 8 inches.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A pacific weather system tracked through the inland northwest, bringing heavy snow accumulations to the North and Central Idaho Panhandle Mountains. Snow accumulations were generally near 8 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Dec 23, 12:09 PM PST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1209 PM PST SUN DEC 23 2007
.SYNOPSIS...
YET ANOTHER STORM SYSTEM IS MOVING THROUGH TODAY AND THIS EVENING.
THIS STORM WILL BE A BIT WARMER THAN PREVIOUS SYSTEMS WITH THE
HEAVIEST SNOW ACCUMULATIONS LIMITED TO THE MOUNTAINS. MORE STORMS
ARE FORECAST FOR THIS WEEK.
&&
.DISCUSSION...ANOTHER UPDATE. NOT TO CHANGE HIGHLIGHTS BUT TO
INCREASE POPS NEAR LEWISTON AND PULLMAN DUE TO EARLIER ONSET. /PELATTI
&&
.AVIATION...
STRATUS AND FOG HAS DEVELOPED IN THE SATURATED LOWER ATMOSPHERE LEFT
BEHIND BY THE OVERNIGHT PRECIPITATION. THE ONLY AREA THAT WILL
PROBABLY NOT SEE A REDUCTION IN VFR CIGS/VSBY WILL BE IN THE KPUW
AND KLWS AREA. LIGHT TO MODERATE PRECIP WILL EXPAND NORTH AND EAST
ACROSS THE REGION TODAY. PRECIP TYPE WILL BE THE MAIN CHALLENGE.
TEMPS SHOULD WARM SUFFICIENTLY TO TURN THE SNOW TO RAIN FOR THE
SPOKANE AREA TAFS LATE AFTERNOON. OF MORE CONCERN WILL BE THE KMWH
AND KEAT TAFS. SNOW FALLING RIGHT NOW WILL LIKELY CHANGE TO FZRA
THEN RAIN FOR KMWH BY 22Z. FOR KEAT...SNOW WILL MIX WITH FZRA OR
OCCASIONAL SLEET CLOSER TO 0Z-2Z. EXPECT MOSTLY MVFR/IFR
CONDITIONS WITH MOUNTAIN OBSCURATIONS OVER THE FORECAST AREA
THROUGH 14Z MONDAY...WITH MODERATE IMPROVEMENT TO MVFR/VFR
CONDITIONS AFTER THE COLD FRONT PASSAGE THIS EVENING. BZ
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 35 30 32 21 29 23 / 80 100 20 20 10 70
COEUR DALENE 36 30 32 23 30 23 / 80 100 60 20 10 70
PULLMAN 38 32 34 24 31 25 / 80 100 40 20 0 70
LEWISTON 42 34 40 29 35 30 / 80 80 50 10 10 50
COLVILLE 31 27 31 21 30 21 / 80 100 10 10 30 70
SANDPOINT 32 29 30 24 29 22 / 80 100 60 30 20 70
KELLOGG 32 30 32 21 29 21 / 60 100 80 40 20 70
MOSES LAKE 34 29 35 23 32 24 / 80 80 0 10 20 60
WENATCHEE 30 26 33 24 30 25 / 90 80 0 0 30 60
OMAK 31 25 31 18 29 22 / 90 80 10 10 50 60
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...HEAVY SNOW WARNING UNTIL 10 AM PST MONDAY ABOVE 3000 FEET FOR
CENTRAL PANHANDLE MOUNTAINS...NORTHERN PANHANDLE.
SNOW ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST MONDAY ABOVE
3000 FEET FOR LEWIS AND SOUTHERN NEZ PERCE COUNTIES.
WA...WINTER WEATHER ADVISORY UNTIL 7 PM PST THIS EVENING FOR MOSES
LAKE AREA...OKANOGAN HIGHLANDS...OKANOGAN VALLEY...UPPER
COLUMBIA BASIN...WATERVILLE PLATEAU...WENATCHEE AREA.
HEAVY SNOW WARNING UNTIL 4 AM PST MONDAY ABOVE 3000 FEET FOR
NORTHEAST MOUNTAINS.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 544 AM PST SUN DEC 23 2007 IDZ001>004-026-027-WAZ031>038-041>044-241400- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 544 AM PST SUN DEC 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A MOIST PACIFIC STORM SYSTEM WILL BRING HEAVY SNOW TO THE MOUNTAINS OF NORTHEAST WASHINGTON AND NORTH IDAHO THIS AFTERNOON AND EVENING AND INTO MONDAY MORNING. THE VALLEYS AND DEEP COLUMBIA BASIN NEAR THE CASCADES WILL GATHER MINOR SNOW ACCUMULATIONS WITH A POSSIBILITY OF FREEZING RAIN WEST OF MOSES LAKE. MOSTLY RAIN IS EXPECTED BY AFTERNOON AND THROUGH THIS EVENING SOUTH OF INTERSTATE 90. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTER A BRIEF BREAK MONDAY NIGHT AND MOST OF CHRISTMAS DAY ...ANOTHER STORM SYSTEM WILL MOVE THROUGH THE AREA TUESDAY EVENING AND WEDNESDAY. THIS WILL BRING WITH IT ANOTHER CHANCE FOR POTENTIALLY SIGNIFICANT SNOW...ESPECIALLY ACROSS THE CASCADES AND THE IDAHO PANHANDLE MOUNTAINS...WITH A SLIGHTLY LOWER RISK OVER THE COUNTIES ALONG THE WASHINGTON AND IDAHO BORDER. OTHERS SYSTEMS ARE PROJECTED TO APPROACH THURSDAY NIGHT TO EARLY FRIDAY AND AGAIN LATER SATURDAY...BOTH WHICH MAY BRING SOME MODERATE SNOW THAT MAY IMPACT TRAVEL OR OTHER ACTIVITIES.
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2007Every state in 2007This day in weather historyWarnings in Idaho, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68429, 68430.